Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A sharp convergence estimate for the method of subspace corrections for singular systems of equations


Authors: Young-Ju Lee, Jinbiao Wu, Jinchao Xu and Ludmil Zikatanov
Journal: Math. Comp. 77 (2008), 831-850
MSC (2000): Primary 65J10; Secondary 65F10
Published electronically: October 17, 2007
MathSciNet review: 2373182
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to the convergence rate estimate for the method of successive subspace corrections applied to symmetric and positive semidefinite (singular) problems. In a general Hilbert space setting, a convergence rate identity is obtained for the method of subspace corrections in terms of the subspace solvers. As an illustration, the new abstract theory is used to show uniform convergence of a multigrid method applied to the solution of the Laplace equation with pure Neumann boundary conditions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65J10, 65F10

Retrieve articles in all journals with MSC (2000): 65J10, 65F10


Additional Information

Young-Ju Lee
Affiliation: Department of Mathematics, University of California Los Angeles, Los Angeles, California 90089
Address at time of publication: Department of Mathematics, Rutgers, The State University of New Jersey, Hill Center, Piscataway, New Jersey 08854-8019
Email: leeyoung@math.rutgers.edu

Jinbiao Wu
Affiliation: Laboratory of Pure and Applied Mathematics, School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China
Email: jwu@math.pku.edu.cn

Jinchao Xu
Affiliation: Department of Mathematics, Pennsylvania State University, McAllister Bldg., University Park, Pennsylvania 16802-6401 –and– Laboratory of Pure and Applied Mathematics, School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China
Email: xu@math.psu.edu

Ludmil Zikatanov
Affiliation: Department of Mathematics, Pennsylvania State University, McAllister Bldg., University Park, Pennsylvania 16802-6401
Email: ltz@math.psu.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-07-02052-2
PII: S 0025-5718(07)02052-2
Received by editor(s): March 29, 2003
Received by editor(s) in revised form: July 31, 2006
Published electronically: October 17, 2007
Additional Notes: The authors were supported in part by NSF Grant No. DMS-0209497 and Center for Computational Mathematics and Applications, Penn State University
The first author was supported in part by National Science Foundation DMS-0609655
The second author was supported in part by NSFC 10501001 and SRF for ROCS, SEM
The third author was supported in part by National Science Foundation DMS-0609727 and DMS-0619587, NSFC-10528102, and Research Award for National Outstanding Youth (Class B) by National Science Foundation of China
The fourth author was supported in part by National Science Foundation DMS-0511800
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia